Is Your Birth Control Causing Your Skincare Issues? Yep, That Can Totally Happen!

The problem was there all along!
Is Your Birth Control Causing Your Skincare Issues? Yep, That Can Totally Happen!

Are you struggling with acne, dry skin, or other skincare issues that just won’t go away, no matter how many products you try? Believe it or not, the culprit might be hiding in your medicine cabinet: your birth control. While birth control can be a lifesaver for many women, it can also have some unexpected side effects, including wreaking havoc on your skin. 

Here Are Five Reasons Why Your Birth Control Might Be Causing All Your Skincare Problems

1. Acne

Hormonal birth control can cause acne by increasing the production of androgens, which are male hormones that both men and women produce. Androgens stimulate oil glands in the skin, which can cause clogged pores and breakouts. Birth control pills that contain a combination of estrogen and progestin can help to decrease androgen levels and improve acne. However, progestin-only pills can sometimes make acne worse.

2. Hyperpigmentation

Hormonal birth control can also cause hyperpigmentation, which is the darkening of areas of skin. This is because birth control can increase the production of melanin, the pigment that gives your skin its colour. Melanin production can be stimulated by estrogen, which is found in most birth control pills.

Also Read: A Math-Based App That Will Negate The Need For Birth Control? Yes, Please!

3. Dryness

Some types of hormonal birth control can cause dryness by decreasing the production of natural oils in the skin. Estrogen helps to maintain skin elasticity and moisture, so a decrease in estrogen levels can result in dryness.

4. Sensitivity to the sun:

Hormonal birth control can increase your skin’s sensitivity to the sun, which can cause sunburns, wrinkles, and other forms of sun damage. This is because estrogen helps to protect your skin from the sun’s harmful UV rays and since it’s decreased in your body hence the sun sensitivity.

Also Read: Which Is Better: Sunscreen Serums Or Sunscreen Sticks? 3 Tips To Help You Pick!

5. Rashes

Some women can develop a rash or hives as an allergic reaction to certain types of birth control. This can be a sign of an allergy to the hormones or other ingredients in birth control.

It’s important to note that not all women will experience these side effects from birth control, and some may experience only a few. The type of birth control you use can also play a role in whether or not you experience these side effects. For example, progestin-only methods like the mini-pill or hormonal IUD are less likely to cause acne or hyperpigmentation than combination pills.

If you’re experiencing skin problems due to birth control, it’s important to talk to your doctor about your options. They may be able to recommend a different type of birth control that is better suited for your needs. In addition, a dermatologist can help you develop a personalized skincare routine to manage any skin problems you might have because of birth control.

5 Reasons Why You Should Skip The Morning Face Wash

 

Sakshi Singh

She’s a skincare junkie, a fashion fiend, and a creative tornado in one package. Off-duty, either she is shopping or baking up yum!

Read More From Sakshi
Seen it all?

We’ve got more!